If you think that drinking alcohol is the only vice when you are dealing with vices, think again. Vyvanse is an FDA-approved drug that is used to treat patients who suffer from Attention Deficit Hyperactivity Disorder or ADHD. It might be a good idea to take a break from using this drug as often as possible in order to avoid becoming dependent on it for the rest of your life.

However, it can prove to be difficult if you have been taking it for some time now and your body has already gotten used to its effects.

Here we will discuss how you can stop taking vyvanse abruptly and what precautions should be taken before doing so.

What Is Vyvanse?

Vyvanse is a prescription drug that is used to treat patients with ADHD. The drug is categorized as an amphetamine-derived drug, the same group of drugs in which the popular drug Adderall is included.

While it may seem like the two drugs have similar effects, there are certain differences. For example, while both drugs are used to treat ADHD, Adderall is used to treat both children and adults with the disorder, while vyvanse is only used to treat children with ADHD.

Vyvanse, on the other hand, is a drug that has a short-term effect and can be taken once a day.

On the other hand, Adderall has a longer-lasting effect and should be taken two or three times a day. It is an extended release drug that is also used to treat sleep disorders and is recommended for adults with ADHD.

See also  Can You Smoke Weed on Vyvanse?

Pros And Cons Of Stopping Vyvanse Abruptly

There can be significant withdrawal symptoms if you stop using the drug abruptly. If you stop using the drug abruptly, it may take a long time for the withdrawal symptoms to go away.

The longer you have been using vyvanse, the higher the chance of withdrawal symptoms will be. If you are dependent on vyvanse and you are unable to stop using it without medical assistance, it is suggested that you stop taking it gradually.

The drug has the potential to cause serious side effects if you stop taking it abruptly. The risks of these side effects are much higher if you have been taking vyvanse for a long time.

Vyvanse is not meant to be used for a long time, and you should stop taking it once you have achieved your goal.

How To Stop Taking Vyvanse Abruptly


You should always remember that you should never stop taking vyvanse abruptly. You should always quit the drug gradually to avoid the risk of withdrawal symptoms and other side effects.

  • Choose The Right Time To Stop Taking Vyvanse- If you have just started taking this drug and you have not gotten used to the effects yet, it would be the best time to stop taking it gradually.
  • If you have been taking the drug for some time now, then it would be a better idea to stop taking it gradually.
  • It is recommended that you cut down your dosage every week until you stop completely.
  • Ask Your Doctor For Some Advice- If you are unable to stop taking vyvanse yourself, then you can always ask your doctor for help. You can tell your doctor about your situation and ask him/her to help you get off the drug gradually.
See also  Is Vyvanse a Calcium Channel Blocker?

Things You Should Know Before You Stop Abruptly

  • Take your Medication Regularly- If you want to stop taking vyvanse gradually, you should always make sure that you are taking the drug regularly.
  • You should also keep in mind that taking the drug regularly is as important as stopping it gradually.
  • You should never forget to take your medication, no matter how much time you are taking to stop taking it.
  • You should always be aware of the side effects of not taking the drug regularly.
  • Be Aware Of The Side Effects- Before you decide to stop taking the drug, it would be a good idea to get to know the side effects of sudden withdrawal.
  • You should know what to expect if you suddenly stop taking the drug. You can also check vyvanse withdrawal side effects on the internet to get a better idea.
  • Some of the common side effects of sudden withdrawal include irritability, mood swings, headaches, and trouble sleeping.

Conclusion

If you have been taking vyvanse, it would be a good idea to stop taking it gradually. If you are unable to stop taking the drug gradually, you should at least keep taking the medication regularly and get in touch with your doctor for some advice.

You should always remember that you should never stop taking vyvanse abruptly. You should always be aware of the side effects of sudden withdrawal and be prepared for them.

With a careful plan, you can safely stop taking vyvan-se and make room for more natural methods of healing.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.